Alert archive / Nebraska / Special Weather Statements in 2012
Special Weather Statement, NWS Omaha, NE
NWS Omaha, NE issued this special weather statement at Nov 10, 2012, 5:21 PM CST for Madison County, Pierce County, Nebraska. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 10, 2012, 5:21 PM CST (23:21 UTC)
- Expired
- Nov 10, 2012, 5:45 PM CST
- In force
- 24 min
- Issued by
- NWS Omaha, NE
Counties Madison County, NE, Pierce County, NE
The radar
The Omaha radar (KOAX), 151 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -521 J/kg
- Mixed-layer LCL
- 1251 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 361 m²/s²
- 0-3 km storm-relative helicity
- 348 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
993 WWUS83 KOAX 102321 SPSOAX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 521 PM CST SAT NOV 10 2012 NEZ016-017-030-031-102345- BOONE NE-ANTELOPE NE-PIERCE NE-MADISON NE- 521 PM CST SAT NOV 10 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BOONE...EASTERN ANTELOPE...PIERCE AND NORTHWESTERN MADISON COUNTIES UNTIL 545 PM CST... AT 520 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PLAINVIEW TO NEWMAN GROVE...OR ALONG A LINE EXTENDING FROM 39 MILES EAST OF ONEILL TO 29 MILES SOUTHWEST OF NORFOLK...AND MOVING NORTHEAST AT 50 MPH. HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... PIERCE...PLAINVIEW...BATTLE CREEK...OSMOND...OAKDALE...MEADOW GROVE...TILDEN...BRUNSWICK...FOSTER AND MCLEAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4241 9800 4240 9746 4189 9747 4171 9801 TIME...MOT...LOC 2320Z 212DEG 59KT 4237 9788 4178 9788 $$ BOUSTEAD
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this special weather statement went out at Nov 10, 3:48 PM CST, 1 hour 33 minutes earlier.
Area forecast discussion, Nov 10, 3:48 PM CST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 348 PM CST SAT NOV 10 2012 .SHORT TERM...TONIGHT THROUGH TUESDAY DISTINCT FRONT IS IN PLACE ACROSS THE AREA TODAY...WITH WARM SECTOR OVERTAKING THE AREA. SUBJECTIVE 12Z UPPER AIR ANALYSIS INDICATES UPPER-LEVEL LOW CENTERED IN SOUTHEAST BC/NORTHERN ID/NORTHWEST MT. 500MB HEIGHT FALLS UP TO 110M EXTENDED TO THE EAST OF THE LOW...WITH STEEPEST FALLS ACROSS THE ROCKIES. STRONGEST UPPER-LEVEL JET OF ARUOND 135-145KT HAD ROUNDED THE BASE OF THE TROUGH AND WAS FOCUSED ACROSS NM/AZ/SOUTHERN CO...THOUGH 100KT JET STREAK STILL WAS IN PLACE BEHIND IT AND WAS AIDING IT DIGGING THROUGH THE DAY. STEEPEST 700-500MB TEMPEATURE DIFFERENCE WAS CENTERED FROM NEB/KS INTO SOUTHERN MO/NORTHERN AR. 850MB LOW AT 12Z WAS CENTERED IN NORTHEAST CO...WITH WARM FRONT EXTENDING FROM THERE THROUGH WESTERN NEB/EASTERN SD/CENTRAL MN AND INTO NORTHERN MI. WARM SECTOR WAS NOT ESPECIALLY MOIST...WITH 8C+ DEWPOINTS CONFINED TO A NARROW CORRIDOR FROM WESTERN TX THROUGH OK INTO MO/EASTERN IA/WESTERN IL/SOUTHEAST MN. SURFACE LOW AT 21Z WAS CENTERED IN NORTHWEST KS/SOUTHWEST NEB...WITH SHARP WARM FRONT EXTENDING FROM THERE THROUGH KBVN TO KSUX...AND WITH A CU FIELD DEVELOPING ALONG THE FRONT. MUCH COLDER AIR WAS IN PLACE BENEATH STRATUS FROM NORTH CENTRAL TO SOUTHWEST NEB AND NORTHWESTWARD...WITH SNOW REPORTED IN WESTERN NEB/WESTERN SD.. MAIN FORECAST CONCERNS CONTINUE TO BE CONVECTIVE POTENTIAL THIS LATE AFTERNOON/EVENING...AND ABRUPT TRANSITION TO COLDER WEATHER AND SOME MIXED PRECIP TONIGHT. SHRA ASSOCIATED WITH ACCAS IN SOUTHEAST NEB SHOULD CONTINUE TO MOVE OUT OF THE AREA THIS AFTERNOON...WHILE SHRA/TSRA INCREASE IN COVERAGE ALONG THE WARM FRONT. OVERALL...STILL BELIEVE ACTIVITY WILL EVOLVE QUICKLY INTO A LINE OF STORMS ALONG THE FRONT. THE FASTER THIS HAPPENS...THE LESS LIKELY SEVERE WEATHER WOULD BE WITH THAT ACTIVITY. ANY ACTIVITY THAT CAN INITIATE AND MAINTAIN ITSELF AHEAD OF THE FRONT HAS A BETTER CHANCE TO PRODUCE SEVERE WEATHER...BUT THIS IS STILL NO SLAM DUNK. MOISTURE...THOUGH NOT BAD FOR NOVEMBER...IS STILL NOT GREAT...WITH 20F TEMP/DEWPOINT DEPRESSIONS...AND WINDS ARE LARGELY VEERED IN THE WARM SECTOR AHEAD OF THE FRONT /WITH A FEW NOTABLE EXCEPTIONS IN CENTRAL NEB...SUCH AS KAUH AND KOLU/. MAIN THREAT WOULD BE HAIL...WITH A SECONDARY THREAT OF WIND. COLD FRONT WILL SWEEP THROUGH THE CWA TONIGHT...BRINGING PRECIPITATION AND A MUCH COLDER AIRMASS. BELIEVE PRECIPITATION WILL BE IN A NARROW BAND TIED TO THE FRONT...AS STABILITY INCREASES RAPIDLY BEHIND THE FRONT. COLD AIR WILL COME IN RAPIDLY ENOUGH TO ALLOW THE POTENTIAL FOR THE VERY BACK EDGE OF PRECIP TO BE MIXED WITH SLEET AND SNOW. BELIEVE THREAT FOR FZRA IS LIMITED BY DEPTH OF COLD AIR BENEATH THE WARM NOSE...WHICH IS ONLY A DEGREE OR TWO ABOVE FREEZING. SINCE PRECIP WILL BE WINDING DOWN AS IT CHANGES OVER...THINK LITTLE OR NO ACCUMULATION IS LIKELY IN MOST PLACES. POSSIBLE EXCEPTION WOULD BE IN NORTHEAST NEBRASKA...WHICH COULD SEE AROUND A HALF INCH OF SLEET AND SNOW TONIGHT. TEMPS WILL RISE ONLY A LITTLE ON SUNDAY...WITH STRONG COLD AIR ADVECTION COUNTERED BY SKIES BECOMING SUNNY. ON SUNDAY NIGHT...CLEAR SKIES AND WEAKENING WINDS...ALONG WITH COLD AIRMASS...WILL ALLOW TEMPS FALL WELL INTO THE TEENS TO LOWER 20S ACROSS THE AREA. SLOW RECOVERY WILL BEGIN ON MONDAY AND CONTINUE INTO TUESDAY...AS WESTERLY WINDS ON MONDAY BECOME SOUTHWESTERLY ON TUESDAY...ALLOWING SOME WARM AIR ADVECTION. AIRMASS WILL REMAIN DRY THROUGH TUESDAY. MAYES .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY QUIET WEATHER CONTINUES EARLY IN THE PERIOD AS ZONAL FLOW ALOFT ALLOWS SOUTHERLY FLOW TO CONTINUE WITH MILD TEMPERATURES. A WEAK FRONT MOVES INTO THE AREA ON THURSDAY...BUT MOISTURE REMAINS MARGINAL AND THUS WILL KEEP POPS OUT...BUT JUST HIT THE CLOUDS A LITTLE HARDER. MAIN FORECAST PROBLEM WILL BE TIMING OF THE NEXT TROUGH LATE IN THE WEEK OR EARLY IN THE WEEKEND AS MODELS CONTINUE TO HAVE TROUBLE RESOLVING THE SPEED AND STRENGTH OF THE SYSTEM. MODELS HAVE NOW BACKED OFF JUST A LITTLE BIT ON THE TIMING...HOLDING OFF PRECIPITATION CHANCES UNTIL FRIDAY NIGHT...AND MORESO ON SATURDAY. STILL LOOKS WARM ENOUGH FOR AN ALL RAIN MENTION AT THIS TIME...BUT NO THUNDER AS INSTABILITY JUST ISN/T THERE RIGHT NOW. DEWALD && .AVIATION... 18Z TAFS FOR KOFK...KOMA AND KLNK. A MESSY FORECAST CONTINUES WITH A SHARP FRONTAL BOUNDARY DRAPED ACROSS NORTHEAST NEBRASKA. LIFR CONDITIONS AT KOFK EARLIER THIS MORNING HAVE RETREATED NORTHWEST LEAVING VFR CONDITIONS IN PLACE. VFR CONDITIONS ARE EXPECTED TO CONTINUE AT ALL SITES UNTIL LATER THIS EVENING AS A STRONG COLD FRONT QUICKLY PUSHES SOUTHEAST BRINGING WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS. DID NOT INCLUDE ANY THUNDER MENTION AT THIS POINT DUE TO THE ISOLATED TO SCATTERED NATURE OF ANY CONVECTION. GUSTY SOUTHWEST WINDS WILL BECOME GUSTY OUT OF THE NORTHWEST BEHIND THE COLD FRONT. MVFR TO IFR CONDITIONS ARE EXPECTED WITHIN THE PRECIPITATION. KERN && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. &&
Hazardous weather outlook, Nov 10, 4:01 PM CST, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 401 PM CST SAT NOV 10 2012 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-111215- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 401 PM CST SAT NOV 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SUNDAY THUNDERSTORMS ARE EXPECTED ACROSS EASTERN NEBRASKA THIS EVENING. A FEW OF THESE STORMS MAY BE SEVERE...WITH LARGE HAIL THE MAIN THREAT AND DAMAGING WINDS A SECONDARY THREAT. STORMS WILL MOVE RAPIDLY TOWARD THE NORTHEAST THIS EVENING...FORMING INTO A LINE THAT WILL MOVE ACROSS THE AREA AND DIMINISH IN STRENGTH LATER TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT REPORTS OF DAMAGING WINDS OR HAIL OF ANY SIZE ARE APPRECIATED. REPORTS OF ACCUMULATING SNOW OR SLEET TONIGHT ALSO WOULD BE APPRECIATED. MAYES
In the hours before
Special weather statement, Nov 10, 4:59 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
459 PM CST SAT NOV 10 2012
NEZ030-102330-
BOONE NE-
459 PM CST SAT NOV 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR BOONE COUNTY UNTIL 530 PM CST...
AT 455 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF BELGRADE...OR 36
MILES NORTH OF GRAND ISLAND...MOVING NORTH AT 85 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 45 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALBION...CEDAR RAPIDS...PETERSBURG AND PRIMROSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE OFFICE IN OMAHA.
&&
LAT...LON 4176 9825 4187 9818 4188 9809 4187 9795
4180 9788 4177 9788 4151 9797 4151 9804
4150 9804 4150 9809 4148 9810 4148 9829
4164 9829
TIME...MOT...LOC 2255Z 201DEG 72KT 4144 9823
BOUSTEADSpecial weather statement, Nov 10, 5:21 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 521 PM CST SAT NOV 10 2012 NEZ016-017-030-031-102345- BOONE NE-ANTELOPE NE-PIERCE NE-MADISON NE- 521 PM CST SAT NOV 10 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BOONE...EASTERN ANTELOPE...PIERCE AND NORTHWESTERN MADISON COUNTIES UNTIL 545 PM CST... AT 520 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PLAINVIEW TO NEWMAN GROVE...OR ALONG A LINE EXTENDING FROM 39 MILES EAST OF ONEILL TO 29 MILES SOUTHWEST OF NORFOLK...AND MOVING NORTHEAST AT 50 MPH. HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... PIERCE...PLAINVIEW...BATTLE CREEK...OSMOND...OAKDALE...MEADOW GROVE...TILDEN...BRUNSWICK...FOSTER AND MCLEAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4241 9800 4240 9746 4189 9747 4171 9801 TIME...MOT...LOC 2320Z 212DEG 59KT 4237 9788 4178 9788 BOUSTEAD
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 4:59 PM CST | Special Weather Statement | OAX | Boone | 31 min |
Nearby
Special Weather Statements in Nebraska, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.